MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY 10/12 GA; BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY 10/12 GA; BIOPSY NEEDLE KIT
Catalog Number 9463-VC-006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "osteoid osteoma in the femur.Went in with green introducer.Followed with orange needle.Was taking 1/2 cm samples.Was advancing needle and then orange hub snapped off.Physician was able to remove green introducer and then had ortho come in to help remove remaining needle.About 1 cm of distal biopsy needle was left behind in the bone.The tip of the biopsy needle is in the patients bone.The patient is fine.
 
Additional Manufacturer Narrative
(b)(4).One-unit of oncontrol cannula was returned to teleflex for evaluation.Minor blood particulates were noted on the unit.The shaft was split into 3 pieces.All the pieces put together measure 7 cm.Approximately 7.5 cm of shaft was missing.The returned pieces were severely damaged.Hub separation was also noted.Polymer material was observed to be scrapped within the hub.Viant is supplier for oncontrol.A dhr review was completed for lot 73640658.No issues or nonconformities were noted.Additional information was requested.Procedure was performed on the osteoid osteoma of femur.Access needle went inside.The cannula that passes via the access needle broke off at the hub.The physician had to remove rest of the shaft.Approximately 1 cm of the cannula was left inside the bone.Patient is fine.Based on the product return, the polymer scraped is indicative of operation against resistance.Per ifu, states the following: do not apply excessive force to driver/ needle set.It is likely that damages noted on the cannula shaft are induced pa rtially during insertion and mostly at removal from bone anatomy.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.The der process will continue to monitor for any similar events.
 
Event or Problem Description

Brand Name
ONCONTROL COAXIAL BIOPSY TRAY 10/12 GA
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18920214
Report Number2134812-2024-00008
Device Sequence Number6410567
Product Code FCG
UDI-Device Identifier10816000012366
UDI-Public10816000012366
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9463-VC-006
Device Lot Number73640658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer02/21/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age43 YR
Patient SexMale